South Carolina, 2012Flash Flooding in South Carolina, August 29, 2012
August 29, 2012 · NWS CHS · 8 events in 2 counties and zones
A line of thunderstorms developed late in the day and produced very heavy rainfall across much of the Downtown Charleston area. The rain fell in an area that had already seen extremely heavy rainfall amounts from the previous day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed late in the day and produced very heavy rainfall across much of the Downtown Charleston area. The rain fell in an area that had already seen extremely heavy rainfall amounts from the previous day. Flash flooding occurred in similar areas with many roads closed. Other thunderstorms developed into the evening and produced flash flooding further inland in Allendale.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 29, 5:01 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 29, 5:01 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT WED AUG 29 2012
.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA
THROUGH THURSDAY BRINGING HIGHER THAN NORMAL RAIN CHANCES. A WEAK
COLD FRONT WILL PUSH THROUGH THE AREA FROM NORTH TO SOUTH LATE
THURSDAY AND THURSDAY NIGHT. WEAK HIGH PRESSURE WILL THEN SETTLE
OVER THE AREA FRIDAY AND SATURDAY...BEFORE A TROUGH OF LOW
PRESSURE APPROACHES FROM THE WEST LATE WEEKEND INTO EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED GRIDS/TEXT PRODUCTS TO TAKE CURRENT MESOSCALE TRENDS INTO
ACCOUNT. TWO AREAS OF CONCERN.
1. OUTFLOW MOVING SOUTH OUT OF ORANGEBURG COUNTIES IS POISED TO
INTERSECT THE SEA BREEZE SHORTLY. THE ATMOSPHERE IS QUITE MOIST
AND UNSTABLE ACROSS THE CHARLESTON TRI-COUNTY AREA WHICH WILL
LIKELY SUPPORT ADDITIONAL CONVECTIVE DEVELOPMENT AS LOW-LEVEL
CONVERGENCE MAXIMIZES. LOW/MID-LEVEL FLOW OFF KCLX VWP SUGGESTS
ANY DEEP CONVECTIVE CELLS THAT DEVELOP ALONG THE INTERSECTION WILL
MOVE EAST...POSSIBLY IMPACTING AREAS THAT SAW 4-8 INCHES OF RAIN
YESTERDAY INCLUDING DOWNTOWN CHARLESTON. COMPLICATING MATTERS IS
HIGH TIDE IS QUICKLY APPROACHING. THERE WILL CERTAINLY BE A
POTENTIAL FOR TRAINING AND WITH PWATS IN EXCESS OF 2.25 INCHES...
IT WILL NOT TAKE LONG FOR RAIN TO CAUSE FLOODING PROBLEMS ACROSS
THE CHARLESTON METRO AREA. THE FLASH FLOOD WATCH REMAINS IN EFFECT
FOR TIDAL BERKELEY AND CHARLESTON COUNTIES UNTIL 11 PM. INCREASED
POPS TO 70 PERCENT ACROSS NORTHERN HALF OF FORECAST AREA THROUGH
MID- EVENING.
2. CONVECTION MOVING QUICKLY NORTH FROM FAR SOUTHEAST GEORGIA IS
POISED TO CROSS THE ALTAMAHA RIVER. INCREASED POPS TO 80 PERCENT
FOR AREAS ROUGHLY SOUTH OF A CLAXTON-RICHMOND HILL LINE IT DOES
APPEAR MEASURABLE RAINFALL IS A GOOD BET FOR MANY OF THESE AREAS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT THIS AREA CAN
TAKE A BIT MORE IN THE WAY OF RAIN PER LATEST FLASH FLOOD
GUIDANCE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ONE MORE DAY OF DEEP TROPICAL MOISTURE IS IN STORE FOR
THURSDAY...SUPPORTING SCATTERED AFTERNOON THUNDERSTORMS WITH
LOCALLY HEAVY RAIN. THE BEST CHANCE WILL GENERALLY BE SOUTH AND
WEST OF THE SAVANNAH RIVER...WITH DRYING SLOWLY WORKING INTO THE
SOUTH CAROLINA COUNTIES LATE IN THE DAY. PLENTIFUL CLOUD COVER
WILL KEEP MAX TEMPS IN THE MID 80S.
THURSDAY NIGHT A WEAK BACKDOOR COLD FRONT WILL PUSH IN FROM THE
NORTH AND MOVE THROUGH RATHER QUICKLY...BRINGING IN DRIER AIR.
FRIDAY WILL BE MUCH SUNNIER...AND HENCE WARMER EVEN THOUGH THE AREA
WILL BE BEHIND A COLD FRONT. THERE WILL STILL BE A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS...MAINLY WEST OF INTERSTATE 95...BUT THE
COVERAGE WILL BE LOWER THAN THE PAST COUPLE OF DAYS. GFS HOLDS ON TO
DEEPER MOISTURE OVER INTERIOR GEORGIA...BUT FOR NOW I PREFER THE
DRIER SOLUTION OF THE NAM12 BASED ON THE 50S DEW POINTS BEHIND THE
FRONT IN VIRGINIA TODAY. OUR DEW POINTS CERTAINLY WONT GET THAT
LOW...BUT IT INDICATES THE AIR IS REASONABLY DRY FOR LATE AUGUST.
MOSTLY SUNNY WEATHER WILL CONTINUE INTO SATURDAY...AND TEMPS MAY
EVEN BE A DEGREE OR TWO WARMER AS HEIGHTS BUILD A BIT ALOFT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AFTER A RAIN-FREE NIGHT SATURDAY NIGHT...HIGH PRESSURE AT THE
SURFACE AND ALOFT WILL WEAKEN/RETREAT OFFSHORE...ALLOWING A TROUGH
OF LOW PRESSURE AT THE SURFACE/ALOFT AND ASSOCIATED DEEP LAYER
MOISTURE TO DEVELOP OVER THE SOUTHEAST. WHILE GUIDANCE DIFFERS
CONCERNING DETAILS OF THE TROUGH DEPTH/POSITION AND THE
MAGNITUDE/EXPANSE OF THE ASSOCIATED PLUME OF MOISTURE...OVERALL
TRENDS POINT TOWARD INCREASING POPS SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK. TEMPERATURES SHOULD AVERAGE CLOSE TO NORMAL BUT WILL
DEPEND GREATLY ON CLOUD COVER/PRECIPITATION.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS/VSBYS ARE POSSIBLE THIS EVENING AT BOTH TERMINALS WITH
SHOWERS AND/OR THUNDERSTORMS WHILE DEEP MOISTURE REMAINS OVER THE
AREA...MAINLY THROUGH 00Z. SHOWERS AND/OR THUNDERSTORMS SHOULD
WANE AFTER DARK. LOW LEVEL MOISTURE WILL AGAIN PROVIDE CONDITIONS
FAVORABLE FOR SUB-VFR CONDITIONS BETWEEN 09Z-14Z THURSDAY...BUT
CONFIDENCE IN STARTING TIME AND DURATION IS TOO LOW TO JUSTIFY
PREVAILING SUB-VFR CONDITIONS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...THURSDAY THE TERMINALS WILL STILL BE
SUSCEPTIBLE TO SOME MVFR CIGS...ESPECIALLY SAV...IN THE DEEP
MOISTURE. THERE COULD ALSO BE REDUCED CIGS/VSBYS IN THUNDERSTORMS
THURSDAY AFTERNOON. CONDITIONS SHOULD IMPROVE SIGNIFICANTLY FRIDAY
INTO THE WEEKEND WITH A BUBBLE OF HIGH PRESSURE SETTING UP OVER THE
AREA. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS WEEKEND.
&&
.MARINE...
TONIGHT...WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY
THRESHOLDS WITH A WEAK PRESSURE GRADIENT OVER THE COASTAL WATERS.
IN GENERAL WINDS WILL REMAIN BETWEEN 5-10 KNOTS WITH THE EXCEPTION
OF OCCASIONAL 15 KNOT WINDS BEYOND 20 NM. SEAS BETWEEN 2-4 FEET
WILL GRADUALLY SUBSIDE OVERNIGHT.
WINDS WILL BE LESS THAN 15 KNOTS AWAY FROM CONVECTION THURSDAY
THROUGH SUNDAY WITH SEAS MAINLY 2 FEET IN THE NEARSHORE WATERS AND
2 OR 3 FEET IN THE OFFSHORE GEORGIA WATERS. WINDS AND SEAS MAY
PICK UP A TOUCH SUNDAY NIGHT AND MONDAY AS THE PRESSURE GRADIENT
TIGHTENS UP...BUT CONDITIONS SHOULD STILL BE WELL BELOW SCA
CRITERIA.
RIP CURRENTS...DUE TO THE AFFECTS OF THE APPROACHING FULL
MOON...LINGERING SWELL ENERGY...AND LIGHT ONSHORE FLOW...A
MODERATE RISK OF RIP CURRENTS WILL CONTINUE UNTIL THIS EVENING.
&&
.TIDES/COASTAL FLOODING...
MODELS SUGGEST POSITIVE TIDAL ANOMALIES OF UP TO ONE HALF FOOT
THROUGH MID-LATE WEEK AND THIS COULD LEAD TO SHALLOW SALTWATER
FLOODING DURING THE TIME OF THE EVENING HIGH TIDES. THE SITUATION
COULD BECOME ENHANCED IF HEAVY RAINFALL OCCURS DURING THE HIGH
TIDE...ESPECIALLY IN THE NORMALLY FLOOD-PRONE AREAS SUCH AS
DOWNTOWN CHARLESTON AND SAVANNAH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR SCZ050-052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...ALSHEIMER
LONG TERM...ALSHEIMER
AVIATION...ALSHEIMER/DPB
MARINE...ALSHEIMER/DPB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 29, 2:15 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT WED AUG 29 2012
SCZ050-301915-
CHARLESTON-
315 PM EDT WED AUG 29 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
MODERATE RISK FOR RIP CURRENTS.
COASTAL HAZARDS...REGARDLESS OF WHETHER RAIN IS FALLING...AN
ELEVATED HIGH TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING
THIS EVENING. A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE
REQUIRED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FLOODING...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING COULD
OCCUR THURSDAY... ESPECIALLY IN LOCATIONS IN AND AROUND WEST
ASHLEY...DOWNTOWN CHARLESTON...NORTH CHARLESTON AND MOUNT
PLEASANT.
COASTAL HAZARDS...ELEVATED TIDES WILL CONTINUE AND COULD PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE EACH
EVENING THROUGH LATE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-301915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
315 PM EDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING
COULD OCCUR TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING
COULD OCCUR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-301915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
315 PM EDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-SCZ048-049-051-301915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
315 PM EDT WED AUG 29 2012
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING
COULD OCCUR TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING
COULD OCCUR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ052-301915-
TIDAL BERKELEY-
315 PM EDT WED AUG 29 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING
COULD OCCUR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 29, 2:45 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED AUG 29 2012
SCZ045-292015-
INLAND BERKELEY-
345 PM EDT WED AUG 29 2012
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EASTERN LAKE
MARION TO 6 MILES NORTHEAST OF BONNEAU BEACH...MOVING EAST AT 25
MPH.
MARINERS ON THE LAKE SHOULD PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 25 TO 30 MPH...
CLOUD TO LAKE LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3340 8008 3339 7999 3328 7997 3328 8015
3334 8014
TIME...MOT...LOC 1945Z 268DEG 21KT 3340 8009 3339 7992Local storm report, Aug 29, 6:08 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HEAVY RAIN 12 NE CHARLESTON 32.90N 79.78W
08/29/2012 M3.63 INCH CHARLESTON SC AWOS
MOUNT PLEASANT REGIONAL AIRPORT RECORDED 3.63 INCHES OF
RAIN SINCE 615 PM.
&&
EVENT NUMBER CHS1200741Local storm report, Aug 29, 6:21 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HEAVY RAIN 4 NNW CAPERS INLET 32.90N 79.73W
08/29/2012 E0.00 INCH CHARLESTON SC TRAINED SPOTTER
4 TO 5 INCHES OF STANDING WATER ON HIGHWAT 17. THE ROAD
IS STILL PASSABLE.
&&
EVENT NUMBER CHS1200742Local storm report, Aug 29, 6:23 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HEAVY RAIN 4 NNW CAPERS INLET 32.90N 79.73W
08/29/2012 E0.00 INCH CHARLESTON SC TRAINED SPOTTER
4 TO 5 INCHES OF STANDING WATER ON HIGHWAY 17. THE ROAD
IS STILL PASSABLE.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200742
VBFlash Flood, Charleston
- When
- August 29, 6:36 PM EST to 7:36 PM EST
- Where
- Charleston County, 0.9 mi NW of Philip to 0.67 mi NW of Philip
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.890, -79.810
Law enforcement reports that police are assisting a motorist stranded in high water.
Flash Flood, Charleston
- When
- August 29, 7:20 PM EST to 8:20 PM EST
- Where
- Charleston County, 0.47 mi SSW of Citadel to 0.82 mi WSW of Charleston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.794, -79.954
Emergency management reports several roads closed due to flooding including Ashley Avenue at Bennett Street, parts of Morrison Drive, Market Street, and Church Street.
Flash Flood, Charleston
- When
- August 29, 7:34 PM EST to 8:34 PM EST
- Where
- Charleston County, 0.69 mi N of Mt Pleasant to 0.51 mi NNW of Mt Pleasant
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 32.790, -79.870
The public reports at least two feet of water on Coleman Boulevard in front of Moultrie Middle School.
Flash Flood, Charleston
- When
- August 29, 7:50 PM EST to 8:50 PM EST
- Where
- Charleston County, 0.53 mi SSW of Citadel to 0.76 mi S of Citadel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.793, -79.953
Emergency management reports several other roads closed including America, Reid, President at the Crosstown, Concord, and Hazel.
Flash Flood, Charleston
- When
- August 29, 8:08 PM EST to 9:08 PM EST
- Where
- Charleston County, 0.04 mi NNW of Citadel to 0.43 mi SE of Citadel
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.801, -79.950
The following intersections were closed due to flooding including Huger and King, and Huger and Meeting.
Flash Flood, Charleston
- When
- August 29, 8:09 PM EST to 9:09 PM EST
- Where
- Charleston County, 0.29 mi SSW of Isle of Palms Arpt to 0.17 mi S of Isle of Palms Arpt
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 32.796, -79.772
Through social media, a car reported flooded and blocking the road on 32nd Avenue.
Flash Flood, Allendale
- When
- August 29, 9:20 PM EST to 10:20 PM EST
- Where
- Allendale County, 0.9 mi NW of Allendale to 0.63 mi NW of Allendale
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.010, -81.310
A report roadway closed at Highway 125 and Highway 278 due to flooding.
Flash Flood, Allendale
- When
- August 29, 9:35 PM EST to 10:35 PM EST
- Where
- Allendale County, 1.16 mi W of Allendale to 1.14 mi W of Allendale
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.000, -81.320
Flash flooding reported on Short Street in Allendale.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 29 to 31, 20123 injured · $30 million · 52 kt wind · 76 events
- Wildfire in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Lightning Strike in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Tropical Storm in Louisiana, August 29 to 30, 2012$950,000 · 9 events
- Flash Flooding and Flooding in Mississippi, August 29 to 30, 2012$125,000 · 52 kt wind · 7 events
- Damaging Wind in Arizona, August 29, 2012$30,000 · 50 kt wind · 1 event
- Strong Wind in Arkansas, August 29 to 30, 2012$25,000 · 1 event
- Marine Tropical Storm in Gulf of Mexico, August 29 to 30, 20126 events
- Damaging Winds and Lightning Strike in Georgia, August 29, 2012$2,000 · 50 kt wind · 4 events
- Flooding in South Carolina, August 29, 20123 events
- Flash Flooding in North Carolina, August 29, 20122 events
- Flash Flood and Damaging Wind in California, August 29, 2012$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410783, 410785, 410786, 410787, 410788, 410789, 410790, 410791.